MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS LUCERA ELITE GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS LUCERA ELITE GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XP290N
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, while using the video scope, angulation was reduced.The device was returned for evaluation.During the device evaluation, the following reportable malfunction was found: there was a foreign object inside the nozzle.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed for angulation being reduced due to a foreign object inside the nozzle.Additional evaluation found due to wear of angle wire, play of up and down knob and bending angle in up direction does not meet the standard value.Due to clogging of nozzle, water supply volume and water removal ability does not meet the standard value.The connecting tube has a dent, scratch, and is discolored.The bending section cover has; a scratch, discoloration, and adhesive chipped.Due to a dent on bending tube, bending angle in up direction exceeds the standard value.Due to deformation of bending tube, connection between bending section and connecting tube is not secured.Additional information has been requested regarding this event.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information that was provided in the initial medwatch report and to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device met all specifications at the time of shipment.It has been over 7 years since the subject device was manufactured.Based on the results of the legal manufacturer's investigation, the foreign material could not be identified.Hence, a conclusive root cause of the foreign material remained in the device could not be determined.The suggested event is detectable and preventable by handling the scope in accordance with the following sections of the instructions for use: - ifu states that detection method in gif/cf/pcf-290 series operation manual chapter 3 preparation and inspection.- ifu states that preventive measure in gif/cf/pcf-290 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Attempts were made to obtain additional information regarding the customer's cleaning, disinfection, and sterilization processes, but no response was received from the customer.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS LUCERA ELITE GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18197250
Report Number9610595-2023-18004
Device Sequence Number6403473
Product Code FDS
UDI-Device Identifier04953170229442
UDI-Public04953170229442
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XP290N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date11/23/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown